Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 120, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 12, 2018, 11:59 AM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 11:59 AM CST (17:59 UTC)
- Expired
- Nov 12, 2018, 12:12 PM CST
- In force
- 13 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 12, 4:34 AM CST | Tornado Watch | SPC | 7 hr |
| Nov 12, 11:46 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WUUS54 KMOB 121759 SVRMOB FLC091-113-121845- /O.NEW.KMOB.SV.W.0120.181112T1759Z-181112T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 1159 AM CST MON NOV 12 2018 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... West central Okaloosa County in northwestern Florida... Southeastern Santa Rosa County in northwestern Florida... * Until 1245 PM CST. * At 1158 AM CST, a severe thunderstorm was located 7 miles north of Navarre, or 9 miles southeast of Bagdad, moving northeast at 30 mph. This severe thunderstorm does still contain rotation, so a tornado could form with little or no advanced warning. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Crestview and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A Tornado Watch remains in effect until 700 PM CST for northwestern Florida. LAT...LON 3043 8686 3049 8697 3083 8682 3079 8651 TIME...MOT...LOC 1758Z 212DEG 25KT 3052 8690 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ JLH
1 follow-up statement
887
WWUS54 KMOB 121812
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1212 PM CST MON NOV 12 2018
FLC091-113-121822-
/O.CAN.KMOB.SV.W.0120.000000T0000Z-181112T1845Z/
Okaloosa FL-Santa Rosa FL-
1212 PM CST MON NOV 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Florida.
LAT...LON 3043 8686 3049 8697 3083 8682 3079 8651
TIME...MOT...LOC 1810Z 212DEG 25KT 3060 8684
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 11:54 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 12, 11:54 AM CST, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1154 AM CST Mon Nov 12 2018
.DISCUSSION...See updated information for land and marine areas below.
&&
.UPDATE...New Tornado Watch #427 has been issued for the southern
zones and is in effect until 7 PM. Public and coastal forecasts
updated to reflect new headlines. /10
&&
.PREV DISCUSSION... /issued 1049 AM CST Mon Nov 12 2018/
DISCUSSION...See updated information for land and marine areas below.
UPDATE...12.12Z upper air analysis shows a sharpening high level
trof from the northern high plains to the four corners of the
desert southwest. East of the long wave upper trof, jet structure
is intensifying from the southern high plains to across the OH
River valley. In the lower levels, a southward surge of H85 cold
air advection has become more pronounced this morning into the
southern plains. Over the Gulf coast, a low level/surface warm
front was positioned very near the coast, with moisture increasing
and flowing northward off the Gulf. South of the warm front, a
pronounced warm sector was observed. Sbcapes from 500 J/KG near
portions of the coast increase to over 2000 J/KG over the open
Gulf waters in the presence of diffluent 0-6 km bulk shear in
excess of 40 knots. With the warm frontal boundary nearby,
supercellular storm clusters over the Gulf, as they track north
northeast, have had a history of producing tight rotational
couplets where 0-1 KM storm relative helicity values have been
well over 200 m2/s2. As cells move north of the boundary, storm
clusters will become elevated and rotation will decrease as
forecasters have been seeing. With that said, the severe
weather/isolated tornado threat looks to remain focused along the
coastal counties and open Gulf waters and the tornado watch
currently in effect over these areas will possibly be extended
into the afternoon.
No changes made to the heavy rain threat as waves of showers/storms
will continue to stream north northeast and will add to precipitation
amounts in the near and short term. /10
PREV DISCUSSION... /issued 836 AM CST Mon Nov 12 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...Okaloosa county Florida has been added to Tornado Watch
426 in effect thru noon today. Zones updated to reflect this
change. No other changes made to coastal headlines. /10
PREV DISCUSSION... /issued 716 AM CST Mon Nov 12 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
18Z issuance...IFR to MVFR today as widespread SHRA and a few TSRA
overspread the region. Some storms may be severe over the western
FL panhandle as well as southern portions of southeast MS and
southwest AL. Strong winds and greatly reduced visibility near the
strongest storms that develop today.
PREV DISCUSSION... /issued 527 AM CST Mon Nov 12 2018/
DISCUSSION...Updated for latest marine discussion below.
MARINE...A Tornado watch is in effect for the near waters of AL
and NWFL out to 20 nm through noon today. A moderate to strong
southerly wind flow will develop later this morning and continue
through this afternoon ahead of a strong cold front that is
expected to move through the marine area tonight. A strong
offshore flow will occur in the wake of the front late tonight
through Wednesday. Scattered to numerous showers and
thunderstorms, some capable of producing wind gusts to 50 knots
and waterspouts, can be expected ahead of the cold front through
this afternoon.
PREV DISCUSSION... /issued 500 AM CST Mon Nov 12 2018/
HEAVY RAINFALL AND A FEW SEVERE STORMS EXPECTED IMPACT THE
REGION TODAY...
NEAR TERM /Now Through Tuesday/...Early morning surface analysis
shows an area of low pressure over the northwestern Gulf of
Mexico, with an associated warm front extending eastward across
the northern Gulf of Mexico, likely extending just a little north
of 20 nm offshore. Scattered severe storms, some with strong
rotation, have already been developing along and south of the warm
front over the marine area this morning. The warm front is
forecast to lift north to near the Alabama and western Florida
panhandle coast over the next few hours, then farther inland
across much of southwest and south central Alabama this afternoon
as the wave of low pressure approaches far southwest Alabama along
an approaching cold front. Dewpoints will increase to the mid 60s
to around 70 F as the warm front lifts north today, yielding some
instability with MLCAPE values between 500-1000 J/KG. This
instability, in combination with a strengthening low level jet
will allow for low level shear favorable for supercell storm
structures capable of producing damaging winds and a few tornadoes
in the warm sector today. A Slight Risk of severe weather has
been added south of a Wiggins, MS to Andalusia, AL line today,
with a marginal severe risk south of a New Augusta, MS to Luverne,
AL line. Tornado Watch #426 has been recently issued for portions
of far southeast MS, far southwest AL, and the western FL
panhandle as severe threat will be increasing there over the next
few hours as the warm front lifts inland.
Otherwise, periods of heavy rainfall are expected today as
widespread showers and a few storms spread into the region ahead
of the approaching front and mid level trough axis. Areas along
and south of the warm front stand the best potential to receive
the heaviest rain today, and will continue to advertise up to 3-5"
of rainfall in the Flash Flood Watch area, with 1-3" of rain
possible farther north and west. The cold front sweeps from west
to east across the area this evening into late tonight. Moist
southwest flow will allow for a continued high chance of rain even
behind the front through Tuesday. Highs today range around 60 to
the mid 60s north of the warm front, and around 70 to the mid 70s
south of the boundary. Turning colder tonight over the western
zones behind the front. Colder area wide Tuesday with highs in
the 50s over most areas along with elevated north winds.
A High Risk of rip currents is in effect along area beaches
through tonight. /21
SHORT TERM /Tuesday night Through Wednesday night/...A period of
cold and rainy weather continues Tuesday night as very moist
southwest flow aloft continues atop the cold dome. Rain chances
should diminish from west to east Wednesday evening as the upper
low finally gets pushed northeastward toward the Mid-Mississippi
and Tennessee Valley region. Much below normal temperatures
expected during this period. /21
LONG TERM /Thursday Through Sunday/...Much drier zonal flow
develops through the long term period, with no precipitation
expected. Continued cool. /21
MARINE...Numerous showers and thunderstorms will continue to
spread north over the marine area this morning in response to a
warm front moving northward out ahead of a developing surface low
and cold front approaching from the west. Along and south of the
front conditions are favorable for strong to possible severe
thunderstorms due to high vertical wind shear and moderate
instability in the boundary layer. Most of these thunderstorms
will continue moving northward towards he coast through most of
the day. Some of these storms will be capable of producing winds
up to 50 knots or higher along with large waterspouts. A strong
offshore flow is expected in the wake of the cold front late
tonight through Wed with seas building to 6 to 8 feet well
offshore by early Tue afternoon, continuing through early Wed
morning. Winds and seas will slowly subside Wed through Thu. A
small craft advisory is currently in effect through 3 PM CST for
the strong onshore flow today and will likely be extended through
tonight and Tue with the strong offshore flow developing in the
wake of the front. 32/ee...
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday afternoon for ALZ056-059-060-
261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Flash Flood Watch through Tuesday afternoon for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 AM CST Wednesday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 12, 7:00 AM CST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 700 AM CST Mon Nov 12 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131300- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 700 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Numerous to widespread showers and a few thunderstorms will spread over the area today along and advancing warm front near the coast and also ahead of a cold front approaching from the west. Some storms could become severe with damaging winds and tornadoes, especially south of a Wiggins to Andalusia line. Heavy rainfall amounts of 2 to 4 inches with locally higher totals over 5 inches will be possible, especially along and south of a Mobile to Andalusia line today. Heavy rainfall could lead to flash flooding. There is a high risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Locally heavy rain may continue into Tuesday morning over portions of the area. A light freeze still cannot be ruled out mainly over interior southeast Mississippi and southwest Alabama Wednesday night. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be requested today. GMZ630>636-650-655-670-675-131300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 700 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will spread across the marine area today. Some storms will become strong to severe and capable of producing tornadoes, wind gusts over 40 knots, frequent lightning, and very heavy rain. Increasing winds will bring hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft will continue Tuesday through Wednesday night.
In the hours before
Special weather statement, Nov 12, 6:14 AM CST, 5 hours 45 minutes before
Special Weather Statement National Weather Service Mobile AL 614 AM CST MON NOV 12 2018 ALZ265-121300- Mobile Coastal AL- 614 AM CST MON NOV 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 700 AM CST... At 614 AM CST, the strong thunderstorm was located 12 miles southwest of Dauphin Island, moving northeast at 20 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Bayou La Batre, Dauphin Island, Coden and Alabama Port. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until noon CST for southwestern Alabama. LAT...LON 3022 8837 3048 8823 3034 8797 3022 8808 TIME...MOT...LOC 1214Z 211DEG 17KT 3015 8829
Special weather statement, Nov 12, 6:48 AM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
648 AM CST MON NOV 12 2018
ALZ264-266-FLZ202>204-121330-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
648 AM CST MON NOV 12 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 730 AM CST...
At 646 AM CST, the strong thunderstorms were located along from 5
miles southeast of Oriole Beach to 7 miles southeast of Perdido
Beach, and moving northwest at 25 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gulf Breeze, Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach,
Pensacola Beach and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until noon CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3020 8741 3022 8742 3051 8757 3053 8744
3052 8744 3054 8741 3062 8698 3029 8698
TIME...MOT...LOC 1246Z 152DEG 23KT 3032 8702 3025 8743The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:09 AM CST | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 27 hr |
| Nov 12, 6:48 AM CST | Special Weather Statement | MOB | Escambia | 42 min |
| Nov 12, 8:56 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 29 min |
| Nov 12, 8:59 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 19 min |
| Nov 12, 11:15 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 45 min |
| Nov 12, 11:32 AM CST | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 118 min |
| Nov 12, 3:17 PM CST | Special Weather Statement | MOB | Okaloosa | 43 min |
| Nov 12, 3:26 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.